Universidad Complutense de Madrid
E-Prints Complutense

An infinite family of non-separable represented knots. (Spanish)

Impacto

Downloads

Downloads per month over past year



Montesinos Amilibia, José María (1973) An infinite family of non-separable represented knots. (Spanish). Revista Matemática Hispanoamericana, 4 (33). pp. 32-35. ISSN 0373-0999




Abstract

Let Fg denote a closed orientable surface of genus g≥1. The author proves first that Fg×S1 is not a 2-fold cyclic covering of S3 branched over a link. (The special case g=1 was established by R. H. Fox [same Rev. (4) 32 (1972), 158–166; MR0331360 (48 #9694)]. Since the appearance of the paper the author has obtained more general results pertaining to Seifert fibre spaces [Bol. Soc. Mat. Mexicana (2) 18 (1973), 1–32; MR0341467 (49 #6218)] and to p-fold cyclic coverings [Proc. Amer. Math. Soc. 47 (1975), 495–500;].) Then a represented link (Lg,ω) is exhibited for each g≥1 such that the associated (4-fold) covering of S3 branched over Lg is Fg×S1. These two facts involve the fact that the represented links (Lg,ω) are not separable, whereas the author had previously conjectured that any represented link is separable; for the definition of separability see, e.g., R. H. Fox [op. cit.].


Item Type:Article
Uncontrolled Keywords:Knots
Subjects:Sciences > Mathematics > Topology
ID Code:22011
Deposited On:19 Jun 2013 15:44
Last Modified:12 Dec 2018 15:14

Origin of downloads

Repository Staff Only: item control page